MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the subject coil was prematurely detached during filling in the mass.There were no clinical consequences to the patient due to the reported event.No other information was provided.
 
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.D9/h3 product available to stryker ¿ updated.D9 returned to manufacturer on - updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned device found that the subject coil was found to be broken, kinked and stretched.Additionally, the coil delivery wire was seen to be kinked/bent.A functional testing could not be performed due to the condition of the returned device.The reported ¿main coil prematurely dethatched/separated during use¿ was not confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Addition information received was the device was prepared as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The device was returned, and the subject coil was found to be still attached to the delivery wire not confirming the reported event, the coil was found to be broken, kinked and stretched.The delivery wire was returned and found to be kinked/bent.The introducer sheath was not returned.In the case of this complaint it is most likely that when the device encountered difficulties during the clinical procedure, the damage caused to the delivery wire and main coil was due to handling and manipulation of the device.The analyzed code ¿main coil broken/fractured during use¿, ¿main coil stretched¿ and ¿main coil kinked/bent¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the analyzed codes ¿coil delivery wire kinked/bent¿ as the issue is associated with handling of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.An assignable cause of 'not confirmed' will be assigned to the reported code ¿main coil prematurely dethatched/separated during use¿ as the coil was found to be still attached during device analysis.(note: this is 1 of 2 reports).

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15189005
Report Number3008881809-2022-00389
Device Sequence Number5977240
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public07613327004601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberM0036121040
Device Catalogue NumberM0036121040
Device Lot Number23491163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER).
Patient SexUnknown